Insulin Reaction (cont.)
IN THIS ARTICLE
When to Seek Medical Care
Most people with diabetes have experienced an insulin reaction early after their initial diagnosis as diet and medication or insulin dosing is being adjusted to fit into their lifestyle.
Whenever a person is unconscious, regardless of the cause, call 911 or your local emergency telephone number to activate emergency medical service responses.
If the affected individual remains confused, even after eating or drinking to correct a low blood sugar, he or she should receive medical care.
People with diabetes who take sulfonylurea oral hypoglycemic medications, like glipizide (GlipiZIDE XL, Glucotrol, Glucotrol XL), glyburide (DiaBeta, Glynase PresTab, Micronase), or glimepiride (Amaryl), should contact their health care practitioner or seek urgent medical care if they experience an insulin reaction. These medications can remain active in the body for a prolonged period of time, and observation in a hospital setting may be necessary.
Insulin reactions, especially those that occur at night or early morning should be reported to your health care practitioner. People with diabetes should keep a record of their blood sugar readings as it is an important tool to help keep blood sugars under good control and decrease the risk of long-term complications of diabetes.
Medically Reviewed by a Doctor on 5/10/2016
YOU MAY ALSO LIKE
Must Read Articles Related to Insulin Reaction
Patient Comments & Reviews
The eMedicineHealth doctors ask about Insulin Reaction:
Insulin Reaction - Patient Experience
Did you have an adverse action to insulin? Please tell us about your experience.
- The Basics of a Healthy Diabetes Diet
- How Well Are You Living With Diabetes?
- What Can You Eat With Diabetes?